Alert archive / Utah / Wind Advisories in 2017
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 9, 2017, 3:29 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 9, 2017, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
444 WWUS75 KSLC 092129 NPWSLC URGENT - WEATHER MESSAGE National Weather Service SALT LAKE CITY UT 329 PM MDT Fri Jun 9 2017 UTZ015-016-101215- /O.NEW.KSLC.WI.Y.0015.170609T2129Z-170610T0300Z/ /O.CON.KSLC.HW.A.0004.170611T1600Z-170612T0600Z/ West Central Utah-Southwest Utah- INCLUDING THE CITIES OF Delta, Fillmore, Beaver, Cedar City, and Milford 329 PM MDT Fri Jun 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Salt Lake City has issued a Wind Advisory...which is in effect until 9 PM MDT this evening. A High Wind Watch remains in effect Sunday morning through Sunday evening. * AFFECTED AREA...The valleys of west central and southwest Utah. * WINDS...Southerly winds 25 to 35 mph with gusts in excess of 50 mph through this evening. Sustained winds of 30 to 45 mph with gusts over 60 mph are expected again Sunday morning through Sunday evening. * TIMING...Winds will remain strong through this evening before weakening tonight. Gusty winds are also anticipated on Saturday but will not be as strong as today. Winds will ramp up again Sunday morning and remain strong and gusty well into Sunday evening. * IMPACTS...These strong gusts will dislodge unsecured items such as lawn furniture, trampolines and garbage cans. Tree damage is also possible. Strong cross winds could create hazardous travel conditions on all roadways within the watch and advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ003>005-019-101215- /O.CON.KSLC.HW.A.0004.170611T1600Z-170612T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains- Utahs Dixie and Zion National Park- INCLUDING THE CITIES OF Salt Lake City, Tooele, Lehi, Provo, Nephi, Wendover, Snowville, and St George 329 PM MDT Fri Jun 9 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * AFFECTED AREA...Western valleys from St George to the Idaho border, except for the Northern Wasatch Front. * WINDS...Sustained winds of 30 to 45 mph with gusts over 60 mph. * TIMING...Winds will ramp up Sunday morning and remain strong and gusty well into Sunday evening. * IMPACTS...These strong gusts will dislodge unsecured items such as lawn furniture, trampolines and garbage cans. Tree damage is also possible. Strong cross winds could create hazardous travel conditions on all roadways within the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
756 WWUS75 KSLC 100252 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 852 PM MDT Fri Jun 9 2017 UTZ015-016-101100- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-170610T0300Z/ /O.CON.KSLC.HW.A.0004.170611T1600Z-170612T0600Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 852 PM MDT Fri Jun 9 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * AFFECTED AREA...The valleys of west central and southwest Utah. * WINDS...Sustained winds of 30 to 45 mph with gusts over 60 mph are expected Sunday morning through Sunday evening. * TIMING...Winds will continue to weaken through the rest of this evening. Gusty winds are also anticipated on Saturday but will not be as strong as today. Winds will ramp up again Sunday morning and remain strong and gusty well into Sunday evening. * IMPACTS...These strong gusts will dislodge unsecured items such as lawn furniture, trampolines and garbage cans. Tree damage is also possible. Strong cross winds could create hazardous travel conditions on all roadways within the watch and advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ UTZ003>005-019-101100- /O.CON.KSLC.HW.A.0004.170611T1600Z-170612T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains- Utahs Dixie and Zion National Park- Including the cities of Salt Lake City, Tooele, Lehi, Provo, Nephi, Wendover, Snowville, and St George 852 PM MDT Fri Jun 9 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * AFFECTED AREA...Western valleys from St George to the Idaho border, except for the Northern Wasatch Front. * WINDS...Sustained winds of 30 to 45 mph with gusts over 60 mph. * TIMING...Winds will ramp up Sunday morning and remain strong and gusty well into Sunday evening. * IMPACTS...These strong gusts will dislodge unsecured items such as lawn furniture, trampolines and garbage cans. Tree damage is also possible. Strong cross winds could create hazardous travel conditions on all roadways within the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 9, 10:33 AM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 9, 10:33 AM MDT, 4 hours 56 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Salt Lake City UT
1033 AM MDT Fri Jun 9 2017
.SYNOPSIS...A cold upper low off the Pacific Northwest coast will
maintain a warm and dry southwesterly flow aloft across the
Great Basin through much of the weekend. This unseasonably cold
low pressure system will move across Utah and southwest Wyoming
Sunday night through Tuesday.
&&
.DISCUSSION...A dry cold front is near a KELY-KRKS line this
morning. Winds are generally light behind the boundary, but
southerly winds are once again ramping up ahead of it, enhanced by
the storm system off the Pacific Northwest coast. Locations behind
the front will see noticeable cooling in max temps, with those
values running 10F or more below what was observed yesterday, but
still around 10F above seasonal normals. Over central and southern
Utah, temperatures will run in a similar manner to yesterday.
The front is expected to retreat northward a bit through mid-
afternoon. Another wave from the main trough is expected to move
over the ridge late this afternoon through this evening, grazing
northwest Utah. Still looking at little if any precip in
association with this wave, but it will push the front back south
into central Utah by tomorrow morning. Saturday's maxes will be
cooler still behind the boundary, just a few degrees above climo
while hot, dry, and windy conditions persist south of the front.
The main Pacific Northwest low is then progged to slide into
California by Sunday morning before continuing east during the
day. The front will have washed out by this point, and southwest
flow will increase further across the entire forecast area. The
resultant winds could be strong enough to warrant wind headlines
at least over western Utah. The airmass is expected to cool over
much of the state Sunday afternoon as the main system approaches,
but will actually warm somewhat along the Wasatch Front and a few
other parts of northern Utah, resulting in higher max temps than
what should be observed Saturday.
The low is on track to cross the forecast area Sunday night
through early Tuesday, bringing a much colder airmass to all of
Utah and southwest Wyoming. Maxes Monday should drop 15-20F
compared to Sunday, resulting in temperatures around 15F below
seasonal normals. The low is expected to bring little increase in
moisture to southern Utah, but will bring enough moisture and
instability for at least scattered precip closer to the center of
the low over northern Utah and southwest Wyoming Monday into
Tuesday. Snow levels as low as 7500 feet would bring light
accumulations to higher elevation locations. A drier and warmer
zonal flow is expected to develop for the middle of the upcoming
week.
No updates expected to the forecast this morning.
&&
.AVIATION...The SLC terminal will see VFR conditions throughout
the day with some high clouds. Northwest winds are expected to
continue through the daytime hours.
&&
.FIRE WEATHER...Cold front moved into northwest Utah overnight and
is currently sitting right along the boundary between FWX zone 478
and FWX zone 492 in west central Utah. This front has stalled and
will return northward today such that the far southern portion of
FWX zone 478 from about Dugway southward will see southerly winds
increase and RH's decrease to reach RFW criteria after about 1500
this afternoon. Farther north, temperatures will be cooler and the
min RH values should remain above 15% this afternoon along with
north winds of 10-20 mph. Rest of southern and eastern Utah will
continue to see RFW conditions this afternoon and evening.
A disturbance within the main trough off the Pacific Northwest coast
will move northeast across Idaho this afternoon into tonight. This
system will push another cold front across northwest Utah into west
central Utah (FWX zone 492) over night. However, this front will
stall and then retreat back northward across to about the southern
edge of zone 478 by Saturday afternoon. Although winds should reach
RFW criteria across all western FWX zones except 478 Saturday, there
is concern that RH values may struggle to go below 15%. Will keep
RFWs in effect but will need to monitor. Farther east the RHs will
remain low.
The strongest winds will occur Sunday across all of Utah ahead of
the main trough coming inland with gusts over 50 mph possible over
western valleys and 40 mph eastern and southern valleys, and
mountains.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT Sunday for UTZ484-489-492-494-
495-497-498.
Flood Watch until 6 PM MDT this evening for UTZ006-009.
Red Flag Warning until 10 PM MDT this evening for UTZ478-496.
WY...None.
&&
Traphagan/Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 9, 4:08 AM MDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 408 AM MDT Fri Jun 9 2017 UTZ001>016-019>021-517-518-WYZ021-101200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 408 AM MDT Fri Jun 9 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight High elevation snowmelt will continue to cause swift, high and very cold flows along the waterways of northern Utah and southwest Wyoming. Avoid areas adjacent to waterways that are fed by high elevation snowmelt. These fast and cold waterways are deadly, as a person or pet can drown in less than a minute if they fall in. See the latest Flood Statements for details on specific waterways that are running at or near flood stage. Gusty south to southwest winds will combine with low humidity to create critical fire weather conditions across most valley locations where fuels are critically dry. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Waterways of northern Utah and southwest Wyoming will continue to be dangerous with high flows expected through the weekend. Gusty winds will combine with low humidity to create critical fire weather conditions across most valley locations through Sunday where fuels are critically dry. Southerly winds are expected to become strong Sunday afternoon and evening ahead of an unseasonably cold low pressure system. This system will cross the area Sunday night through early next week. Temperatures are expected to be dramatically cooler by Monday, running as much as 15 to 20 degrees below normal across the outlook area. Scattered showers and thunderstorms will also be possible with this system Monday into Tuesday across northern portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:17 PM MDT | High Wind Watch | SLC | 28 hr | |
| Jun 9, 2:56 PM MDT | Fire Weather Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 7 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.